Alert archive / Indiana / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 9, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Feb 27, 2023, 1:38 PM EST for Hancock County, Indiana. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 27, 2023, 1:38 PM EST (18:38 UTC)
- Expired
- Feb 27, 2023, 2:03 PM EST
- In force
- 25 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hancock County, IN
The radar
The Indianapolis radar (KIND), 54 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 1:40 PM EST | TSTM WND DMG | 3 Se Cumberland, IN | COLLAPSED BARN. REPORTED VIA SOCIAL MEDIA. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 27, 11:06 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
671
WUUS53 KIND 271838
SVRIND
INC059-271915-
/O.NEW.KIND.SV.W.0009.230227T1838Z-230227T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
138 PM EST Mon Feb 27 2023
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Hancock County in central Indiana...
* Until 215 PM EST.
* At 138 PM EST, a severe thunderstorm was located 7 miles west of
Greenfield, or 12 miles east of Indianapolis, moving northeast at
55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Greenfield around 150 PM EST.
Other locations in the path of this severe thunderstorm include
Shirley and Wilkinson.
This includes Interstate 70 between mile markers 94 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 PM EST for central and
east central Indiana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3987 8559 3987 8560 3979 8560 3978 8563
3974 8563 3970 8595 3981 8595 3995 8559
3994 8558
TIME...MOT...LOC 1838Z 244DEG 48KT 3976 8591
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Nield2 follow-up statements
311
WWUS53 KIND 271850
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
150 PM EST Mon Feb 27 2023
INC059-271915-
/O.CON.KIND.SV.W.0009.000000T0000Z-230227T1915Z/
Hancock IN-
150 PM EST Mon Feb 27 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EST
FOR NORTHEASTERN HANCOCK COUNTY...
At 149 PM EST, a severe thunderstorm was located near Greenfield, or
18 miles south of Anderson, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Shirley and Wilkinson.
This includes Interstate 70 between mile markers 101 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 PM EST for central and
east central Indiana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3987 8559 3987 8560 3979 8560 3978 8563
3976 8578 3985 8584 3995 8559 3994 8558
TIME...MOT...LOC 1849Z 244DEG 48KT 3983 8573
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Nield691
WWUS53 KIND 271903 RRA
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
203 PM EST Mon Feb 27 2023
INC059-271913-
/O.CAN.KIND.SV.W.0009.000000T0000Z-230227T1915Z/
Hancock IN-
203 PM EST Mon Feb 27 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 PM EST for central and
east central Indiana.
LAT...LON 3987 8559 3987 8560 3979 8560 3978 8563
3976 8578 3985 8584 3995 8559 3994 8558
TIME...MOT...LOC 1902Z 244DEG 48KT 3992 8550
$$
NieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 12:29 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Feb 27, 12:29 PM EST, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1229 PM EST Mon Feb 27 2023 .Mesoscale Update... Issued at 1229 PM EST Mon Feb 27 2023 Convection has increased significantly across the western half of our CWA. Radar trends show generally a mixture of broken line segments with a few stronger discrete cells, particularly over Putnam and Owen counties. These two cells have shown low-topped supercell characteristics with little in the way of lightning despite at times decent low-level rotation. The cells will progress northeastward towards the Indianapolis metro area. Further west, additional cells have organized into a broken line along the Illinois / Indiana border. Shear within the 0-1 km layer remains very strong with about 56 kts according to latest ACARS soundings out of Indianapolis, along with a backed wind profile at the surface across the region. Low-level lapse rates continue to steepen slightly, but increased cloud cover has slowed this trend. Expect continued development of low-topped supercells with isolated tornado potential as these cells expand eastward into an environment that remains conducive for low-level mesocyclone and tornado formation. Previous Mesoscale Discussion... Latest satellite imagery shows a variety of interesting features across Indiana and into Illinois. Starting locally, low stratus continues to thin across central Indiana with embedded waves, indicative of a sheared low level environment. As the clearing progresses, the visible stability of the cloud layer fades. A more bubbly appearance takes hold in Illinois where surface heating has steepened lapse rates enough to begin the convective process. As this region advects eastward, further destabilization appears likely. Latest ACARS soundings out of Indianapolis show the low- level inversion beginning to erode away, with gradually steepening lapse rates aloft. Strong low-level shear with a long looping hodograph reveal the strongly sheared environment as evident on satellite. Lapse rates are steepening, but generally remain moist adiabatic through the column. Further steepening will likely remain within the lowest few kilometers, thus limiting overall storm depth and favoring low-topped convection. Only the strongest cells may be deep enough to allow for charge separation and therefore lightning. However, enough shear exists in the low levels (50kts 0-1km) and within the effective cloud layer for low-topped supercells capable of isolated tornadoes. In fact, this has already been seen near Champaign Illinois with a reported tornado an hour or so ago. One main question remains, namely regarding convective evolution as we head into the afternoon. Surface forcing remains nebulous, but a strong vort max aloft is beginning to overspread Illinois from the west as the surface low occludes. This feature can be seen on satellite as an area of eastward moving mid-level clouds, near the center of the surface low. Sufficient lift aloft combined with height falls and further surface insolation should allow continued environmental destabilization. The greatest threat for convective potential therefore lies along and ahead of the path of this upper- level vort max. Given satellite trends, that would place the northern half of our CWA at greatest risk. With the nebulous surface forcing, convection may remain discrete or organize into small line segments centered along convective rolls / areas of differential surface heating. && .Forecast Update... Issued at 942 AM EST Mon Feb 27 2023 - A WIND ADVISORY remains in effect - Rain and Wind Today Surface analysis late this morning shows deep and strengthening low pressure centered over south Central IA. This low was influencing the flow across the region, with moderate southeast winds in place across Central Indiana within the cyclonic flow. Satellite showed the classic comma cloud configuration, with a dry slot punching into the flow from the southwest across MO and western IL. This will become important this afternoon. Meanwhile radar showed a band of rain showers over western Indiana, ahead of the dry slot, poised to push across the state within the flow. The cold front with this system was poorly defined, but is likely across eastern MO, as STL temps were in the lower 60s and temps in Central MO were in the lower 50s. Models suggest that the low pressure system to the northwest will Make progress to Lake Michigan today. This will keep the sharp pressure gradient and across Central Indiana and allow for the arrival of the dry sector this afternoon. Within the flow aloft, a strong LLJ continues to be present, with 850mb winds near 50 knots across Central Indiana through the day. Latest ACARS soundings at IND show those strong winds even lower than 850mb.Thus after the mid day passing of the rain showers, some better mixing and heating will be possible within this dry sector in the wake of the rain. With the strong winds aloft, this may result in gusty winds to 40-50 mph. Thus the ongoing wind advisory continues to appear reasonable. Will continue to keep pops rather high for the next 1-4 hours as the showers ahead of the dry punch push across Indiana, but pops will be lessened from west to east this afternoon. Given the possible mixing and heating will continue to trend highs around 60 that will be touched briefly this afternoon. && .Short Term...(Today and tonight) Issued at 301 AM EST Mon Feb 27 2023 A strong midlevel shortwave trough within the southern stream will impact central Indiana today with strong gradient winds, and a conditional risk of convectively-enhanced damaging wind gusts. There are some uncertainties with regards to convective evolution that will be highlighted in the meteorological analysis below. Early this morning, an intense 100-120-knot 500-mb speed max at the base of the aforementioned shortwave over the Ozarks region, and quickly moving toward the Ohio Valley. Models generally agree on slight weakening/occluding through the morning. Nevertheless, very intense DCVA and focused area of forcing for ascent will arrive in Indiana by mid-morning and progress quickly across the state. Preceding this, strong isentropic ascent and moisture advection is ongoing and regional radar mosaic shows increasing warm advection- driven rain from Iowa through Illinois into Kentucky. This should expand and move northeastward across central Indiana early this morning in tandem with strongest isentropic ascent in the 290-295-K layer. A small positive area from most unstable parcels could support a few lightning strikes within this warm frontal rain band. It is unclear whether the primary convective wind threat (if any) for our area will evolve out of (1) the ongoing forced QLCS at the leading edge of intense vort max now entering the Ozarks, or (2) wake environment that becomes slightly more buoyant with diabatic surface heating into the afternoon. The limitations for scenario one are preceding instability is meager at best. In fact, model soundings show pre-squall environment having a stable isothermal layer in the lower ~1.0-1.5-km, and effective inflow layer from parcels likely at the top of that layer. If strong enough instability were present with the expected intense momentum aloft, we would be more concerned about wind damage potential with this residual QLCS. We'll monitor the mesoscale environment closely through the morning to see if a more favorable low-level thermodynamic environment can evolve ahead of the DCVA driven rain/convective band. Immediately in the wake of said band, models show a narrow wedge- shaped warm sector with veered flow and steeper lapse rates preceding the residual surface reflection of the Pacific front/cold front aloft. CAMs show mixed signals on whether additional convection can form along this ill-defined front/CFA later in the afternoon, thus the convective severe threat is conditional. Many CAMs show a signal of more scattered convective elements trailing the DCVA rain band and increasing as surface-based buoyancy increases during the afternoon. This would be an odd/atypical evolution, but cannot physically be discounted assuming wake destabilization is actually sufficient. In either case, convection will move fast given mean cloud layer wind at around 60 mph. Regardless of the above, any convective elements that do occur in the transient warm sector will have to be monitored closely as they will occur in an environment where near-ground buoyancy (steep low- level lapse rates and moisture) overlap with a high degree of vertical shear. A low probability tornado scenario is conditional on convective development/evolution, but any convection would markedly increase localized wind potential aside from gradient-driven wind. We will continue the Wind Advisory to highlight gradient wind potential, but this may primarily be focused during the afternoon, several hours after the advisory start time. We think the greatest chance of >45 mph wind gusts will be in the more mixed environment during the afternoon and especially across the southern half of the area where deep thermodynamic coupling with strong wind fields aloft will exist. Although this will decrease into the evening, gradient will still support gusts up to around 30 mph until later tonight. No spatiotemporal adjustments to the advisory will be made at this time. && .Long Term...(Tuesday through Sunday) Issued at 301 AM EST Mon Feb 27 2023 **Near Record Warmth Wednesday **Strong Storm Late Week To Bring Heavy Rain, Potential Flooding Tuesday through Wednesday... Generally fair conditions will be the rule heading into the mid-week under a rather zonal upper flow. A quick shot of rather weak surface high pressure will cross the Midwest Tuesday, with clouds likely scattering out by mid-late day as a subsidence inversion weakens. A deepening upper trough over the western United States will lead to a rearranging of the pattern over the central US as Canadian high pressure advances towards the Midwest. Moderate southwesterly breezes Wednesday will precede the associated boundary...with H850 temperatures around 10 Celsius and a fetch of anomalously warm air off of the Mexican highlands boosting readings to near record highs. Probably isolated/scattered showers for at least a few hours Wednesday evening as the boundary passes and drops readings by 30 degrees before dawn Thursday. Thursday through Friday... At least the southeastern quadrant of cold polar surface high pressure is expected to build into the Midwest by Thursday...with noticeably colder air holding back over the Upper Midwest/Great Lakes. Focus then turns to the late week with confidence building in a strong late winter storm impacting the Midwest around the Thursday night-Friday timeframe. Much of the western trough's energy is progged to plunge and cut-off near the Four Corners region by early Thursday. Impressive surface cyclogenesis should quickly follow with the system negatively tilting while crossing the southern Plains. Model ensembles continue to favor the surface low tracking near the Ohio Valley...with a warm frontal occlusion developing westward near the cut-off H500 low, which would then track near the southern Midwest. Heavy precipitation developing near the Ozark Plateau would quickly overspread Indiana...before at least parts of the CWA possibly catch portions of the lighter cold-conveyor precipitation as the 985-mb system departed to the northeast. Questions surround precipitation type as well as total liquid / flood potential. Appreciable snow/icing on the front end of the system does not appear likely...as long as the overall pattern's northern stream stays retracted and unconnected to this strong southern wave, with the polar air, if anything retreating into Ontario as the event starts in Indiana...which should discourage any sub-freezing temperatures to start. Any frozen precipitation would be much more likely amid the lingering cold conveyor around the Friday timeframe when decent lift should linger amid a cooling column. Recent trends in the H700 track slightly farther north across the state would lean towards lighter/wetter snow, however. Precipitation amounts have most recently trended to less extreme, yet still heavy totals...with latest guidance suggesting a 1-3 inch gradient from northeast to southwest across the CWA...which appears reasonable given moderate/heavy rainfall rates probably contained to a 12-hour period. Greatest potential for heavy rain/flooding will likely lie towards southwest counties where forcing aloft would best match with a longer duration of precipitable water near 1.25 inches. While River and Areal flood potential will be reassessed in future updates...ensemble river forecasts so far show minor flooding likely for at least lower portions of the White River, while minor flooding will likely continue along middle/lower portions of the Wabash. Temperatures will trend from slightly above normal Thursday to slight below normal by Friday night. Saturday through Sunday... Quiet weather should return for the weekend as broad yet rather weak high pressure builds across the central CONUS under a very broad zonal ridge. A dry column and adequate subsidence will promote dry conditions. Near normal chill is expected between light/moderate west-northwesterly winds and H850 temperatures near negative 5 Celsius. && .Aviation...(18Z TAF Issuance) Issued at 1145 AM EST Mon Feb 27 2023 Impacts: * Strong winds with scattered thunderstorms through 20Z-21Z * MVFR ceilings this afternoon and tonight. * Strong wind gusts throughout the day, peaking near 40 knots Discussion: The TAF sites will remain under the influence of the dry sector of the passing low pressure system for the first few hours of the TAF period. This will result in some gusty winds this afternoon as a strong LLJ will have the potential to mix toward the surface given diurnal heating. Forecast soundings showing some instability have also allowed for scattered shower/thunderstorm development. Given the uncertainty for precise timing due to the scattered nature of the storms have used VCSH/VCTS for the first few hours of the TAF period. The cold front associated with the passing low will pass across the TAF sites late this afternoon, ending the thunderstorm threat. However the strong pressure gradient will remain across the area, allowing for continued gusty winds. Gusts may reach 40 knts. Forecast soundings and time heights suggest trapped lower level moisture overnight. This will lead to continued MVFR Cigs overnight and into Tuesday morning. As the low pressure system pulls away, gusts will diminish overnight as the pressure gradient weakens. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM EST this evening for INZ021-028>031- 035>049-051>057-060>065-067>072. && Mesoscale...Eckhoff Update...Puma Short Term...BRB Long Term...AGM Aviation...Puma
Hazardous weather outlook, Feb 27, 10:38 AM EST, 3 hours before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1038 AM EST Mon Feb 27 2023 INZ021-028>031-035>049-051>057-060>065-067>072-281545- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 1038 AM EST Mon Feb 27 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Strong wind gusts up to 50 mph are likely today, especially during the afternoon. A few severe storms with damaging wind gusts are possible from late morning through afternoon. An Isolated Tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Snow is possible for part of the area on Friday. .SPOTTER INFORMATION STATEMENT... Spotter reports may be needed this afternoon. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Feb 27, 11:47 AM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1147 AM EST Mon Feb 27 2023
INZ028-271715-
Warren IN-
1147 AM EST Mon Feb 27 2023
...A strong thunderstorm will impact portions of northwestern Warren
County through 1215 PM EST...
At 1147 AM EST, Doppler radar was tracking a strong thunderstorm near
Hoopeston, or 13 miles southeast of Milford, moving northeast at 40
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Warren
County, including the following locations... Tab.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 PM EST for west central
Indiana.
&&
LAT...LON 4048 8752 4047 8725 4036 8753
TIME...MOT...LOC 1647Z 234DEG 35KT 4044 8759
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
50Special weather statement, Feb 27, 12:34 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1234 PM EST Mon Feb 27 2023
INZ028-029-035-036-044-271800-
Montgomery IN-Fountain IN-Parke IN-Warren IN-Tippecanoe IN-
1234 PM EST Mon Feb 27 2023
...Strong thunderstorms will impact portions of Fountain,
southwestern Tippecanoe, north central Parke, central Warren and
northwestern Montgomery Counties through 100 PM EST...
At 1233 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Covington to 8 miles southwest of
Veedersburg to 8 miles northeast of Newport. Movement was northeast
at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Veedersburg around 1240 PM EST.
This includes Interstate 74 between mile markers 7 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 PM EST for west central
Indiana.
&&
LAT...LON 4040 8684 4024 8671 3991 8725 3997 8739
4013 8741 4049 8697
TIME...MOT...LOC 1733Z 224DEG 49KT 4011 8735 4001 8734 3996 8728
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
50Local storm report, Feb 27, 12:50 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1250 PM EST MON FEB 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM TSTM WND GST KINGMAN 39.97N 87.28W
02/27/2023 E55 MPH FOUNTAIN IN TRAINED SPOTTER
WIND GUSTS STRONG ENOUGH THAT THEY SHOOK A
MOBILE HOME. SPEED ESTIMATED.
&&
CPSpecial weather statement, Feb 27, 1:01 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
101 PM EST Mon Feb 27 2023
INZ039-046>048-271830-
Hendricks IN-Hancock IN-Hamilton IN-Marion IN-
101 PM EST Mon Feb 27 2023
...A strong thunderstorm will impact portions of northwestern
Hancock, east central Hendricks, Marion and southwestern Hamilton
Counties through 130 PM EST...
At 100 PM EST, trained weather spotters reported a strong
thunderstorm near Speedway, or 8 miles west of Indianapolis, moving
northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carmel, Fishers and Noblesville.
This includes the following highways...
Interstate 65 between mile markers 107 and 125.
Interstate 69 between mile markers 200 and 208.
Interstate 70 between mile markers 70 and 91.
Interstate 74 between mile markers 69 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 PM EST for central
Indiana.
&&
LAT...LON 3990 8590 3972 8607 3965 8629 3978 8640
3993 8627 3993 8624 3995 8624 4015 8606
TIME...MOT...LOC 1800Z 221DEG 41KT 3978 8631
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 8:50 PM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 13 days |
| Feb 27, 11:21 AM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 24 min |
| Feb 27, 11:47 AM EST | Special Weather Statement | IND | Warren | 28 min |
| Feb 27, 12:13 PM EST | Tornado Warning | IND | Putnam | 22 min |
| Feb 27, 12:31 PM EST | Severe Thunderstorm Warning | IND | Lawrence, Monroe | 29 min |
| Feb 27, 12:34 PM EST | Special Weather Statement | IND | Fountain, Tippecanoe | 26 min |
| Feb 27, 12:46 PM EST | Severe Thunderstorm Warning | IND | Brown | 29 min |
| Feb 27, 12:54 PM EST | Severe Thunderstorm Warning | IND | Jackson | 36 min |
| Feb 27, 1:01 PM EST | Special Weather Statement | IND | Hamilton, Marion | 29 min |
| Feb 27, 1:09 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Shelby | 36 min |
| Feb 27, 1:12 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Madison, Marion | 33 min |
| Feb 27, 1:18 PM EST | Tornado Warning | IND | Howard, Tipton | 22 min |
| Feb 27, 1:24 PM EST | Tornado Warning | IND | Decatur, Jennings | 19 min |
| Feb 27, 1:32 PM EST | Tornado Warning | IND | Hamilton, Hancock, Madison | 28 min |
| Feb 27, 1:35 PM EST | Severe Thunderstorm Warning | IND | Decatur, Rush, Shelby | 29 min |
| Feb 27, 1:55 PM EST | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison | 22 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.